Couldn't find what you looking for?

TRY OUR SEARCH!

Does anybody use Avonex injections and if yes, what experience have you made with it ?

Loading...

I have been doing avonex injections for almost 4 years - since my initial diagnosis. at first I had flu like symptoms (fever, achiness, chills, etc) for several hours after the shot, which is only once a week. but your body gets used to it and those symptoms have subsided. I do take Aleve just before I take the shot - it helps tremendously - and do the shots at bedtime so you pretty much sleep thruogh the symptoms, if any.

it has definitely helped to limit my exacerbations - I've had a few, but nothing major. good luck.
Reply

Loading...

I don’t suffer from MS but I have been learning about Avonex and am willing to share with you what know about the drug’s effects, especially side effects as they are likely to show.
One of the most common reaction is suffering from the flu like symptoms, during the first few weeks/moths of Avonex treatment. By talking to your doctor about such side effects, you may be able to control them or lessen them. Many people take painkillers for such symptoms and continue to take the drug if they find it beneficial in treating MS.
Depression is likely to occur, so you may wanna pay attention to this. Do not think about why you may be feeling down but talk to your doctor about the options. You should know that not every drug should be dismissed because of the side effects and that many side effects can be treated-talking about any drug. However, of course there are side effects when stopping a drug is a must.
Other problems with red and white blood cells may occur, you may experience heart problems, thyroid problems and this is why patients who take Avonex should be monitored while on the drug. Liver should be closely watched.
In the studies that were done, patients who were taking the drug experienced slowing the progression and fewer exacerbations
Reply

Loading...

Coming very late, but must add my own experience. I have been on Avonex for over a year and a half now, and I HATE IT.

I was on Copaxone for 3 years first, and HAD to go off it because my skin tends to be allergic and the spots weren't going away fast enough for me to continue after so much time on the drug. Also, the injections were every day.

However, when I go back to the MS clinic for my yearly check in, I am going back on Copaxone as fast as they can get me approval. Avonex, for me, is *horrible*. I endure THREE DAYS of muscle-ache/fever symptoms and have to take pills the whole time to control it (and I have a high pain tolerance due to all my other conditions). And the needles feel horrible. Even though they are only once a week, I was SO much happier on Copaxone. The needles were much tinier and faster and had no side-effects except some itchiness and a red spot at the injection site, and who cares about that?

O Avonex, how I despise thee.
Reply

Loading...

I have been taking Avonex for 3 months.In the beginning I had to take 1 advil and 1 tylenol every few hours to get thru the flu like symptoms. I was grouchy and snappy.I now don't need to take any meds and am seemingly ok with the shot.I was told to take the shot lying down over my tush.It hurt every time a lot.The easiest way is to stand up and take it there.I am scared of needles so I can't give it to myself!

Anyone know if weight loss is connected to Avonex?
Reply

Loading...

I was diagnosed with MS late in 2008. I started Avonex injections in January of 2009. The nurse had me rotate TY and IPB every three hour for a 24 hour period. I take my shot Fridays at noon and I only take maybe two doese of meds to help with a slight headache. I do get tired on Friday nights but usually feel back to my old self by Saturday morning.
Reply

Loading...

I've been doing Avonex injections for over 5 years. the side effects that i have experience are flu symptoms(mostly headache) and a slight depression.I take care of the first one with a kind of equivalent for advil,i take the pill right after i get the shot.This all happens on thursday evenings, so it's ok if the headache persists 'till the next afternoon, it won't interfere with my regular friday night getting out :-P
The shot itself hurts pretty bad sometimes,but i only do it once a week so its ok :-)
All in all,it was worth it for me,in all these years i only had a slight numbness a couple of times and ,as i have said,the side effects weren't that bad at all.
Good luck!
Reply

Loading...

I had been taking avonex for the past 5 years, after the first few months they took me off of it because my liver started having problems (a rare side affect), they put me on half doses, then after a few years put me on full doses. It was only in the last 2 years that I have had a couple of relapses (pretty bad ones). I have no other side effects from avonex, but am now pregnant and am no longer taking the drug.
Reply

Loading...

I have been taken Avonex for 4 years now and they told me that I would encounter flu symptoms WOW I have never had flu like that now but that lasted for the first 2 years but now it's moderate. :-)
I go to the local Health Centre to get my injection done on a wednesday so that I am all clear for the weekend. As long as I pop the paracetamols on the day and have a few glasses of wine at night I am fine and I also go to the gym most nights but especially on a Wednesday as it helps me forget that I feel so lousy. (Mind over Matter) XD
It's a small price to pay for reducing the attacks by a third where as I was getting the double vision and blurred vision quite frequent which was a pain as if I had a few drinks at the weekends with my mates I would see 4 of everything instead of 2 that was freaky.
So here is hoping I stay attack free no I will be positive and say I will stay attack free. :-D
Reply

Loading...

I've been diagnosed with MS back in December 2010. The doctor put me on Avonex and after I started the full dose i encounter running nose and sneezing that will last me the whole week ( i take the avonex once a week) and weight gain.

 

I hope that help you and also other people who experience the same problems I am still on Avonex but keep a close eye to the symptons

Reply

Loading...